Sign in to follow this  
Followers 0

Tegretol itchies

3 posts in this topic

Posted (edited)

So I'm going to rephrase this, because the itching is more of a concern.

I'm on Tegretol at 500 mg and itching quite a bit. But the weird thing is that the itching seems to be more in my ears, eyelids (?), sinuses and throat and a little on my skin. Also, and this is a little gross, I think my urethra is irritated. I don't think this is allergies, as I've never had them before. And it seems to be dose-dependent; didn't really start until I hit 500 mg (my current dose). The most annoying thing is the urethra business -- it's hard to tune out the feeling of needing to pee all the time.

I'm really at a loss as to what to think about this. On the one hand, Tegretol is the first BP drug in a *long* time that I've responded positively to. On the other, I'm seriously worried about drug hypersensitivity. To add to this is that I've been experiencing some kidney weirdness -- a general feeling of swollen-ness and a some excess (foamy) urine production -- that's different from the recently-discontinued lithium.

I'm meeting with my pdoc next week, but I have a feeling he'll leave it up to me. Any thoughts?

Thanks,

cache-monkey

Edited by cache-monkey

Share this post


Link to post
Share on other sites

Posted

Hi Cache-Monkey

With this heat and all I'm just one itch-monkey. Maybe my taking allergy meds'd help, but that's another story. Have you been affected by heat any? It's been affecting me, and I dunno what the tegretol caused- but I called it summer eczema. Patchy, itchy, bumpy skin.

Share this post


Link to post
Share on other sites

Posted

With this heat and all I'm just one itch-monkey. Maybe my taking allergy meds'd help, but that's another story. Have you been affected by heat any? It's been affecting me, and I dunno what the tegretol caused- but I called it summer eczema. Patchy, itchy, bumpy skin.
Hi. Thanks for responding to this. Unfortunately, the itching for me came on at the same time as a drastic rise in my liver enzymes as part of an big dose increase. So I think it was part of a generalized allergic reaction. Either way, the liver thing has forced me to start tapering drastically to go off. And I'm already descending mentally. ;)

Anyway, it sounds like for you it's mostly on the skin, it's probably not so big a deal. From a health perspective, I mean. It's still annoying and hard to deal with, I'd imagine. I'm glad the allergy meds help a little bit. You might want to make sure your blood work is up to date, just to be on the safe side.

Best,

cache-monkey

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0